Alert archive / Missouri / River Flood Warnings in 2009

River Flood Warning 56, NWS St. Louis, MO

April 10, 2009Lincoln County, Missouri

NWS St. Louis, MO issued this river flood warning at Apr 10, 2009, 11:05 AM CDT for Lincoln County, Missouri. It took effect at Apr 10, 2009, 6:06 PM CDT. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2009, 11:05 AM CDT (16:05 UTC)
In effect from
Apr 10, 2009, 6:06 PM CDT
Expired
Apr 10, 2009, 8:17 PM CDT
In force
2 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Lincoln County, MO

The radar

The St Louis radar (KLSX), 47 km from the middle of the area, began a volume at 16:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cuivre River at Troy (TRYM7).

Action stage
19 ft
Minor stage
21 ft
Moderate stage
25 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05514500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KLSX 101605
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1105 AM CDT FRI APR 10 2009

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN EAST CENTRAL MISSOURI... 

  CUIVRE RIVER NEAR TROY AFFECTING LINCOLN COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS FLOOD WARNING IS A RESULT OF 1.25 INCHES OF RAINFALL ACROSS THE
BASIN DURING THE PREVIOUS 24 HOURS AND AN ADITIONAL QUARTER INCH OF
RAIN IS EXPECTED THROUGH TODAY...

THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC113-111605-
/O.NEW.KLSX.FL.W.0056.090410T2306Z-090412T1218Z/
/TRYM7.1.ER.090410T2306Z.090411T0600Z.090411T1218Z.NO/
1105 AM CDT FRI APR 10 2009

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CUIVRE RIVER NEAR TROY.
* FROM EARLY THIS EVENING TO SATURDAY.
* AT 10:00 AM FRIDAY THE STAGE WAS 17.9 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 21.0 FEET. 
* FORECAST...RISE ABOVE FLOOD STAGE EARLY THIS EVENING AND CONTINUE
  TO RISE TO NEAR 22.6 FEET BY EARLY SATURDAY MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE LATER IN THE DAY ON SATURDAY.
* IMPACT...AT 22.0 FEET...RIGHT BANK OVERFLOWS.
* IMPACT...AT 21.0 FEET...FLOOD STAGE.  LEFT BANK OVERFLOWS.  MINOR 
  FLOODING BEGINS.
* IMPACT...AT 18.0 FEET...FROM HIGHWAY 61 EAST TO FRENCHMANS BLUFF...
  LOW LYING AGRICULTURAL LAND IS INUNDATED.

$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   04/11  04/12  04/13  04/14  04/15

CUIVRE RIVER
  TROY             21   17.88      21.1   12.7    8.8    7.8    7.4
1 follow-up statement
000 
WGUS83 KLSX 110117
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
817 PM CDT FRI APR 10 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN 
MISSOURI...
 

  CUIVRE RIVER NEAR TROY AFFECTING LINCOLN COUNTY


PRECAUTIONARY/PREPAREDNESS ACTIONS...

.THIS WILL BE THE LAST STATEMENT ISSUED REGARDING THE FLOODING
POTENTIAL AT TROY.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC113-110147-
/O.CAN.KLSX.FL.W.0056.000000T0000Z-090412T1218Z/
/TRYM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
817 PM CDT FRI APR 10 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE CUIVRE RIVER NEAR TROY.
* AT  7:00 PM FRIDAY THE STAGE WAS 19.9 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 20.1 FEET.  THE 
  RIVER WILL FALL TO 11.3 FEET BY LATE SATURDAY.


$$

&&
                   FLD  LATEST              7AM FORECAST
LOCATION           STG  OBS STG   04/11  04/12  04/13  04/14  04/15

CUIVRE RIVER
  TROY             21   19.94      11.3    8.3    7.5    7.3    7.1

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 10, 6:46 AM CDT, 4 hours 19 minutes earlier.

Area forecast discussion, Apr 10, 6:46 AM CDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
646 AM CDT FRI APR 10 2009

.DISCUSSION...
/307 AM CDT FRI APR 10 2009/
MAIN CONCERNS THIS MORNING ARE CHANCES OF RAIN TODAY AND WITH
ANOTHER STORM SYSTEM LATE IN THE WEEKEND...AS WELL AS FROST
POTENTIAL TONIGHT.  WILL BE ISSUING A FROST ADVISORY FOR LATE
TONIGHT/EARLY SATURDAY FOR PARTS OF CENTRAL MISSOURI AND THE EASTERN
OZARKS.

MODELS ARE IN GENERAL AGREEMENT THAT UPPER LOW CURRENTLY OVER
SOUTHWEST MISSOURI WILL MOVE EAST TODAY. THERE SHOULD BE ENOUGH
ASCENT FROM WANING MID-LEVEL FRONTOGENESIS AND MOISTER CONVERGENCE
TO KEEP CATEGORICAL POPS GOING THIS MORNING...WITH JUST CHANCE
POPS OVER THE FAR SWRN CWA WHERE THE DRY SLOT WILL BE. LARGE SCALE
SUBSIDENCE WILL SET IN BY THIS AFTERNOON...SO HAVE JUST CHANCE
POPS GOING IN THE WAKE OF THE UPPER LOW.

SKIES WILL BEGIN TO CLEAR BY LATE AFTERNOON OVER NERN MO/W CNTRL
IL...WITH CLEARING FROM NW-SE THE REST OF THE NIGHT.  SKIES WILL BE
CLEAR OVER MOST OF THE CWA AFTER ABOUT 08Z.  WINDS WILL BE IN THE 15
TO 25 MPH RANGE WITH GUST TO 35 MPH OVER THE NRN PART OF CWA
TODAY...BUT THEN DROP QUICKLY TONIGHT AS THE PRESSURE GRADIENT
BEGINS TO RELAX. THE CLEAR SKIES AND RELATIVELY LIGHT WINDS OUGHT
TO BE ENOUGH TO LET TEMPERATURES FALL TO THE COOLER GFS MOS TEMPS
TONIGHT. THINK THERE WILL BE WIDESPREAD FROST OVER CENTRAL MO
TONIGHT INTO PARTS OF THE ERN OZARKS WHERE THE WINDS WHICH WILL
SEE DECENT RADIATIONAL COOLING THE LONGEST...SO HAVE GONE WITH A
FROST ADVISORY. WENT WITH PATCHY FROST ELSEWHERE EXCEPT THE
FARTHEST ERN COUNTIES WHERE THE WINDS SHOULD STAY A LITTLE HIGHER.

AFTER A DRY SATURDAY AND MOST OF SUNDAY...THE NEXT STORM SYSTEM WILL
START SPREADING PRECIPITATION ACROSS THE AREA SUNDAY NIGHT.  HAVE
SIDED WITH THE NAM OVER THE GFS WITH THIS BECAUSE ITS SLOWER MOVEMENT
MAKES SENSE GIVEN THE AMPLITUDE OF THE SYSTEM WHICH IS BACKED UP BY
THE 00Z RUNS OF THE ECMWF/CANADIAN GEM.  NAM IS SHOWING STRONG LOW
LEVEL CONVERGENCE ON NOSE OF 50KT LOW LEVEL JET THAT IS TRANSPORTING
PRECIPITABLE VALUES OVER 1 INCH UNDER STRONG MID LEVEL ASCENT AND
THE LEFT EXIT REGION OF THE JET ROUNDING THE BASE OF THE UPPER LOW.
HAVE SLOWED PROGRESSION OF RAIN INTO THE AREA ON EASTER SUNDAY AND
UPPED POPS TO CATEGORICAL ON SUNDAY NIGHT.

BRITT

&&

.AVIATION...
/629 AM CDT FRI APR 10 2009/
FOR THE 12Z TAFS...SURFACE LOW CURRENTLY JUST E OF KSGF WILL
CONTINUE TO MOVE EASTWARD THIS MORNING ACROSS SOUTHERN PORTIONS OF
MO AND IL. CONVECTION HAS BEGUN AGAIN IN THE DRY SLOT JUST AHEAD
OF THE SURFACE LOW. FG HAS ALSO DEVELOPED IN THIS AREA WITH SOME
STATIONS REPORTING AROUND 1SM. BELIEVE THESE LOW VISBYS WILL LIFT
WITH SUNRISE AND HAVE THEREFORE FOCUSED ON THE SHRA/TSRA THAT HAS
DEVELOPED FOR THE STL AND SUS TAF. UIN WILL REMAIN ON THE EDGE OF
IFR CIGS AND WILL FLUCTUATE FOR THE NEXT FEW HOURS. CLOUDS WILL
EVENTUALLY CLEAR OUT LATE THIS AFTERNOON. THINK WINDS WILL REMAIN
HIGH ENOUGH TO PREVENT FG FROM DEVELOPING TONIGHT.

TILLY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FROST ADVISORY FROM 3 AM TO 8 AM CDT SATURDAY FOR AUDRAIN-BOONE-
     CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-LINCOLN-MONITEAU-
     MONTGOMERY-OSAGE-WARREN-WASHINGTON.

IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 10, 5:34 AM CDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
534 AM CDT FRI APR 10 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-111045-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
534 AM CDT FRI APR 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS MORNING OVER PARTS OF
SOUTHEAST AND EAST CENTRAL MISSOURI AS WELL AS SOUTHWEST AND SOUTH
CENTRAL ILLINOIS. SEVERE WEATHER IS NOT EXPECTED WITH THESE
STORMS.

WINDS WILL GUST UP TO 35 MPH TODAY OVER NORTHEAST MISSOURI AND
WEST CENTRAL ILLINOIS.

FROST IS LIKELY LATE TONIGHT OVER PARTS OF CENTRAL AND SOUTHEAST
MISSOURI.

MODERATE FLOODING CONTINUES ALONG THE ILLINOIS RIVER. PLEASE SEE
THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER STORM SYSTEM WILL BRING A CHANCE OF THUNDERSTORMS TO THE
AREA ON SUNDAY NIGHT.

MODERATE FLOODING IS FORECAST TO CONTINUE ALONG THE ILLINOIS
RIVER. PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER
INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BRITT

In the hours before

Local storm report, Apr 10, 6:41 AM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
641 AM CDT FRI APR 10 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0640 AM     HEAVY RAIN       1 NE GREENVILLE         38.90N  89.39W
04/10/2009  M1.80 INCH       BOND               IL   TRAINED SPOTTER

&&

EVENT NUMBER LSX0901715

KARLZ
Local storm report, Apr 10, 7:39 AM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
739 AM CDT FRI APR 10 2009

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HAIL             SULLIVAN                38.22N  91.17W
04/10/2009  M0.25 INCH       FRANKLIN           MO   CO-OP OBSERVER

            LASTED 5 MINUTES.

&&

EVENT NUMBER LSX0901716

KARLZ

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 4:09 AM CDTFrost AdvisoryLSXAudrain, Boone, Callaway, Cole, Crawford, Franklin and 7 more28 hr
Apr 10, 11:48 AM CDTAreal Flood AdvisoryLSXCrawford3 hr
Apr 10, 12:10 PM CDTRiver Flood WarningLSXSaint Charles7 days
Apr 10, 1:32 PM CDTRiver Flood WarningLSXMarion7 hr

Nearby

River Flood Warnings in Missouri, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.